Dear Dr. Kitti,
I have questions regarding to hydroxy choloquine. please could you
help toanswer my questions, thank you very much.† the questions are:
1. How long does it take for taking hydroxy choloquine.† i am taking it
more than 3 months now ?
2. I heard from doctor that if i take it long, i have to check my eyes regularly.
now i am checking my eyes evey month.† If there is somthing wrong in my
eyes,andthe doctor advises me to immediately stop taking it, my eyes will
become normal ?
3. The hydroxy choloquine makes skin darker.†After stop taking it, my skin
will become normal.† I have quite fair skin.
Thank you very much for your response.
††† You can take hydroxychloroquine as long as indicated for treating your
disease, usually 1-3 years, or until the side effect occurs which is mainly eye
side effect.† What we are afraid of is the what we call " retinopathy",
which is the deposition of hydroxychloroquine at retina.† The timing of
deposition is unpredictable.†That's why we have to have the eye
examination every six months ( no need for monthly check up).†
When it happen it will be irreversible, which mean early detection and
stop the medicine when detected is the best policy.† Even stop taking it
can not return the damage.† But the incidence of this side effect is very low
,about 2-5 %, which mean that hydroxychloroquine is a pretty safe drug.
Concerning the darkening of the skin, this process is also an irreversible
process.Your skin will not whitenning after stop the drug.† Taking
hydroxychloroquine at night time will help delay it's darkening effect.